Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 4, NWS Billings, MT

January 11, 2009Carter County, Custer County, Powder River County, Montana

NWS Billings, MT issued this high wind warning at Jan 11, 2009, 3:58 PM MST for Carter County, Custer County, Powder River County, Montana. It took effect at Jan 11, 2009, 5:00 PM MST. It was in force for 17 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2009, 3:58 PM MST (22:58 UTC)
In effect from
Jan 11, 2009, 5:00 PM MST
Expired
Jan 12, 2009, 9:48 AM MST
In force
17 hr
Issued by
NWS Billings, MT

Counties Carter County, MT, Custer County, MT, Powder River County, MT

What was reported inside it

TimeReportWhereRemark
Jan 12, 1:05 AM MSTHIGH SUST WINDS 45Miles City, MT
Jan 12, 1:11 AM MSTHIGH SUST WINDS 51Ekalaka, MT
Jan 12, 3:09 AM MSTHIGH SUST WINDS 52Alzada, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2009-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2009-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 112258
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
358 PM MST SUN JAN 11 2009

.A STRONG COLD FRONT WILL SLIDE INTO THE REGION TONIGHT FROM THE
NORTH. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT
BY LATE EVENING ACROSS MUCH OF SOUTHEAST MONTANA. LOCAL AREAS OF
BLOWING SNOW ARE ALSO POSSIBLE AT TIMES DUE TO THE STRONG WINDS
INTERACTING WITH ANY FRESH FALLEN SNOW. THE WIND WILL DECREASE
MONDAY MORNING. 

MTZ033-120000-
/O.CAN.KBYZ.HW.A.0002.090112T0300Z-090112T1800Z/
FALLON-
INCLUDING THE CITY OF...BAKER
358 PM MST SUN JAN 11 2009

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH HAS BEEN REPLACED BY A BLIZZARD WARNING
TONIGHT THROUGH 10 AM MONDAY. PLEASE CHECK THE LATEST FORECASTS
AND WEATHER WARNINGS FOR THE AREA. 

$$

MTZ037-121100-
/O.UPG.KBYZ.HW.A.0002.090112T0300Z-090112T1800Z/
/O.NEW.KBYZ.HW.W.0004.090112T0000Z-090112T1700Z/
CARTER-
INCLUDING THE CITY OF...EKALAKA
358 PM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL
DEVELOP TONIGHT PRODUCING DIFFICULT TRAVEL CONDITIONS. SNOWFALL 
AMOUNTS ARE EXPECTED TO BE LIGHT WITH THE ASSOCIATED COLD
FRONT...BUT ANY FRESH SNOWFALL COULD ALSO CONTRIBUTE TO LOCAL
AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. THE
WINDS WILL DIMINISH MONDAY MORNING.

WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

MTZ032-036-121100-
/O.NEW.KBYZ.HW.W.0004.090112T0000Z-090112T1700Z/
CUSTER-POWDER RIVER-
INCLUDING THE CITIES OF...MILES CITY...BROADUS
358 PM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST MONDAY. 

STRONG NORTHWEST WINDS FROM 35 TO 45 MPH WITH GUSTS NEAR 60 MPH
WILL DEVELOP TONIGHT PRODUCING DIFFICULT TRAVEL CONDITIONS.
SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT WITH THE ASSOCIATED COLD
FRONT...BUT ANY FRESH SNOWFALL COULD ALSO CONTRIBUTE TO LOCAL
AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. THE
WINDS WILL DIMINISH MONDAY MORNING.

WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

MTZ065-120400-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-090112T0400Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
358 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH HAVE BEEN
REPORTED ACROSS THE AREA THIS AFTERNOON...AND ARE EXPECTED
THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL BE IN THE
LIVINGSTON AREA TO JUST WEST OF BIG TIMBER. PEOPLE TRAVELING ALONG
INTERSTATE 90 IN THESE AREAS SHOULD BE PREPARED FOR STRONG CROSS
WINDS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ066-120400-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-090112T0400Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
358 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH HAVE BEEN
REPORTED IN THE FISHTAIL VICINITY THIS AFTERNOON...AND WILL
CONTINUE TO AFFECT THE AREA THROUGH EARLY EVENING. THE STRONGEST
WINDS WILL LIKELY BE FOUND ALONG HIGHWAY 78 BETWEEN ROSCOE AND
ABSAROKEE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KBYZ 120226
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
726 PM MST SUN JAN 11 2009

.A STRONG COLD FRONT WILL SLIDE INTO THE REGION TONIGHT FROM THE
NORTH. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT
BY LATE EVENING ACROSS MUCH OF SOUTHEAST MONTANA. LOCAL AREAS OF
BLOWING SNOW ARE ALSO POSSIBLE AT TIMES DUE TO THE STRONG WINDS
INTERACTING WITH ANY FRESH FALLEN SNOW. THE WIND WILL DECREASE
MONDAY MORNING.

MTZ065-066-120330-
/O.CAN.KBYZ.WI.Y.0002.000000T0000Z-090112T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
726 PM MST SUN JAN 11 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEEN DECREASING DURING THE EVENING HOURS AND THE WIND
ADVISORY HAS BEEN CANCELLED. GUSTY WINDS MAY CONTINUE FOR SEVERAL
MORE HOURS IN THE FISHTAIL AREA BUT THEY WILL ALSO BE SLOWLY
DECREASING. 

$$

MTZ032-036-037-121400-
/O.CON.KBYZ.HW.W.0004.000000T0000Z-090112T1700Z/
CUSTER-POWDER RIVER-CARTER-
INCLUDING THE CITIES OF...MILES CITY...BROADUS...EKALAKA
726 PM MST SUN JAN 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST MONDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP OVER THE AREA TONIGHT BEHIND
A COLD FRONT. WIND SPEEDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS
NEAR 60 MPH. THIS WILL CREATE DIFFICULT TRAVEL CONDITIONS ACROSS
THE AREA. SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT WITH THE
ASSOCIATED COLD FRONT...BUT ANY FRESH SNOWFALL COULD ALSO
CONTRIBUTE TO LOCAL AREAS OF REDUCED VISIBILITY IN BLOWING AND
DRIFTING SNOW. THE WINDS WILL DIMINISH MONDAY MORNING.

WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 121040
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
340 AM MST MON JAN 12 2009

.VERY STRONG NORTHWEST WINDS WILL CONTINUE EARLY THIS MORNING...IN
THE WAKE OF A COLD FRONT THAT PUSHED THROUGH SOUTHEAST MONTANA
SUNDAY NIGHT. LOCALIZED AREAS OF BLOWING SNOW ARE ALSO POSSIBLE
DUE TO THE STRONG WINDS INTERACTING WITH ANY FRESH FALLEN SNOW.
THE WINDS WILL BEGIN TO DECREASE BY MID MORNING.

MTZ032-036-037-121700-
/O.CON.KBYZ.HW.W.0004.000000T0000Z-090112T1700Z/
CUSTER-POWDER RIVER-CARTER-
INCLUDING THE CITIES OF...MILES CITY...BROADUS...EKALAKA
340 AM MST MON JAN 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING.

NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
THROUGH EARLY THIS MORNING. SOME LIGHT SNOW IS ALSO POSSIBLE...AND
THE COMBINATION OF WIND AND SNOW COVER COULD RESULT IN LOCALIZED
AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. THE WINDS WILL
BEGIN TO DIMINISH BY MID MORNING.

MOTORISTS SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS DUE
TO STRONG CROSS WINDS AND LOCALLY REDUCED VISIBILITIES IN BLOWING
SNOW. WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS.

$$

JKL
000 
WWUS75 KBYZ 121648
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
948 AM MST MON JAN 12 2009


MTZ032-036-037-121800-
/O.CAN.KBYZ.HW.W.0004.000000T0000Z-090112T1700Z/
CUSTER-POWDER RIVER-CARTER-
INCLUDING THE CITIES OF...MILES CITY...BROADUS...EKALAKA
948 AM MST MON JAN 12 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE AREA AND ARE EXPECTED TO REMAIN
AROUND 15 TO 30 MPH FOR THE REST OF THE DAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 11, 3:13 PM MST, 45 minutes earlier.

Area forecast discussion, Jan 11, 3:13 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
313 PM MST SUN JAN 11 2009

.SHORT TERM...VALID FOR MON AND TUE...

STRONG WINDS AFFECTING AREAS IN WEST WHICH SAW MORE SUN THAN
CLOUDS TODAY...INCLUDING BILLINGS TO HARLOWTON. COVERING THIS WITH
SHORT TERM FORECAST FOR NOW AS EXPECT IT TO DECREASE SOMEWHAT
LATER IN THE AFTERNOON.

DYNAMIC SCENARIO UNFOLDING FOR EAST LATE TODAY AND TONIGHT.
STRONG 140 KT JET PUSHING DOWN FROM CANADA LATE TODAY ACROSS
EASTERN MONTANA IN AN UNSTABLE NORTHWEST FLOW. CONVECTIVE LOOKING
CLOUD TOPS ON SATELLITE NOTED OVER NORTHEAST MONTANA QUICKLY
PUSHING SOUTHEAST TOWARD SOUTHEAST MONTANA. FAVORABLE JET POSITION
FOR EASTERN ZONES LATE TODAY AND EARLY THIS EVENING AS MEASURED BY
Q VECTOR FORCING PROGGED TO SLIDE ACROSS REGION. SHOULD SEE
SCATTERED TO NUMEROUS SNOW SHOWERS IN THIS ENVIRONMENT. COLD AIR
TRAILS BEST FORCING INTO SOUTHEAST LATER IN THE EVENING. 850MB
WINDS AT 50-60 KTS TONIGHT WITH BEST COLD AIR ADVECTION STRIKING
BAKER AND NEARBY AREAS A LITTLE BEFORE 06Z AS SURFACE LOW BOMB
DEVELOPS IN CENTRAL NORTH DAKOTA. POTENTIAL FOR STRONGEST WINDS
WILL BE 9 PM TO 3 AM. AS MAIN FORCING IS GONE...ANY SNOW
ACCUMULATION LATER TONIGHT IS EXPECTED TO BE AROUND AN INCH OR LESS
FOR MOST LOCATIONS IN EAST. BIG HORNS SEE PERIOD OF STRONG DEEP
UPSLOPE OVERNIGHT. LAYER OF MOISTURE A LITTLE SHALLOW...BUT
STRENGTH OF UPSLOPE IMPRESSIVE. WILL ISSUE LOW END ADVISORY FOR
BIG HORNS TONIGHT AND EARLY MONDAY.

CONUNDRUM ABOUT WHAT HIGHLIGHT TO USE FOR FAR EAST ZONES TONIGHT.
MAIN PERIOD OF Q VECTOR FORCING WILL BE EXITING TO THE SOUTHEAST
BY TIME WINDS KICK IN...BUT ANY FRESH FALLEN SNOW MAY BE PICKED UP
BY WINDS EASIER THAN OLDER CRUST COVERED VARIETY. POTENTIAL FOR
HITTING HIGH WINDS THOUGH LOOKS QUITE GOOD. DUE TO PUSH OF COLD
AIR AND DEEPENING LOW OVER THE DAKOTAS...WILL ISSUE BLIZZARD
WARNING FOR FALLON COUNTY AS PERIOD OF BLOWING SNOW QUITE POSSIBLE
WITH WINDS. LESS SNOW IN SURROUNDING AREAS EXPECTED OVERNIGHT...SO
WILL GO WITH MAIN THREAT OF HIGH WIND WARNING REST OF
EAST...ADDING CUSTER AND POWDER RIVER...BUT ALSO MENTION LOCAL
BLOWING SNOW.

FURTHER WEST...LOW LEVEL FLOW STAYS MAINLY NORTHWEST AND MOISTURE
LOOKS RATHER SHALLOW ON CROSS SECTIONS. WILL LIMIT POPS AND KEEP
SNOW AMOUNTS UNDER AN INCH. HIGHER ELEVATIONS MAY SEE MORE
OROGRAPHIC SNOW FROM GOOD NORTHWEST FLOW...BUT OTHERWISE MOISTURE
NOT GREAT AND NO OTHER LIFT AVAILABLE.

SOME ENERGY LINGERS IN NORTHWEST FLOW ACROSS EASTERN ZONES
MONDAY...WILL CARRY CHANCE POPS FOR NOW. OTHER AREAS SHOULD SEE
GENERALLY DRIER AIR PREVAIL. SURFACE TROUGH/WARM FRONT PUSHES WEST
TO EAST ACROSS FORECAST AREA MONDAY NIGHT. THIS WILL COMBINE WITH
UNSTABLE FLOW ALOFT AND PRODUCE BAND OF PRECIP ACROSS EAST. MAY
SEE ANOTHER FREEZING RAIN EVENT IN EAST MONDAY NIGHT ...BUT WILL
KEEP MIXED PRECIP FOR NOW IN FORECAST BASED ON BUFKIT SOUNDINGS
WHICH LOOK A LITTLE TOO COLD AT LOW TO MID LEVELS YET FOR FREEZING
RAIN. MILD TEMPS SHOULD PREVAIL TUESDAY...ESPECIALLY IN WESTERN
ZONES. TUESDAY NIGHT...BACK DOOR COLD FRONT INVADES AREA LATE.
BUMPED POPS FOR NORTHEAST ZONES UP. CONFIDENCE LOW ON JUST HOW FAR
WEST THIS FRONT WILL PUSH AS MODELS HAVE BEEN TOTALLY INCONSISTENT
WITH IT.

WIND ADVISORY FOR GAP FLOW AREAS WEST...PRESSURE GRADIENT
PROBABLY PEAKED AROUND MIDDAY...BUT WITH WEATHER SYSTEM MOVING
THROUGH EXPECT WE MAY SEE PERIOD OF MID LEVEL WINDS MIX DOWN
EARLY THIS EVENING. THEREFORE...WILL LET ADVISORY RIDE THOUGH
ADVISORY LEVEL WINDS WILL BE MARGINAL REST OF AFTERNOON. BT

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

UPPER LEVEL RIDGING TO DOMINATE THE WEST COAST DURING THE EXTENDED
PERIOD WITH BIGGEST WEATHER QUESTIONS TO BE WINDS AND ABILITY FOR
BACK DOOR COLD FRONTS TO PUSH INTO THE AREA AS DISTURBANCE RIDE
NORTHWEST FLOW ALOFT THROUGH THE AREA. CLIPPER SYSTEM DIVING
THROUGH THE DAKOTAS ON WEDNESDAY WILL PUSH A FRONT THROUGH THE
EASTERN ZONES WITH ECMWF AND GFS PRETTY CLOSE ON A FAVORED
POSITION FOR A BAND OF SNOW THROUGH THE CENTRAL AND EASTERN ZONES.
DID COOL DOWN SOUTHEAST MONTANA TEMPS WITH GUIDANCE SHOWING SINGLE
DIGIT MAX TEMPERATURES FOR BHK ON WEDNESDAY. ENOUGH OF A TIMING
QUESTION TO STILL NOT GO AS COLD AS GUIDANCE AS THERE COULD BE A
SMALL DIURNAL ON WEDNESDAY MORNING. SNOWFALL LOOKS TO BE LIGHT AND
CONFINED TO THE FRONTAL BAND WHICH SHOULD MOVE THROUGH THE AREA
QUICKLY. THURSDAY THE PATTERN BECOMES PROGRESSIVE WITH HEIGHTS
RISING OVER THE AREA AND LEESIDE TROUGHING STARTING TO FORM OVER
CANADA WHICH WILL BEGIN TO MIX OUT THE ARCTIC FOR THE WESTERN AND
CENTRAL ZONES. EASTERN MONTANA SHOULD STAY PRETTY COLD AND COULD
SEE A BAND OF LIGHT PRECIP AS THE RISING HEIGHTS BRING WARM AIR
ADVECTION ALOFT BUT KEPT FLURRIES OUT OF FORECAST AT THIS TIME
SINCE BETTER MOISTURE FIELDS APPEAR TO EXIST OVER THE DAKOTAS.
FRIDAY A SHORTWAVE MOVES THROUGH THE NORTHERLY FLOW ALOFT AND
TURNS THE FLOW A BIT WEST OF NORTHWESTERLY AND BRINGS MODERATING
TEMPERATURES TO THE WHOLE AREA WHILE DRY AIR ALOFT BRINGS SOME
SUNSHINE. AS THE RIDGE CONTINUES TO NOSE EASTWARD ON SATURDAY THE
FLOW ALOFT TURNS AGAIN NORTHERLY WITH A WAVE GOING THROUGH THE
DAKOTAS BUT THE PROGRESSION OF THE PATTERN IS SHIFTING THE THREAT
OF COLD AIR SURGES INTO THE DAKOTAS. BUT SATURDAY NIGHT INTO
SUNDAY THE RIDGE BREAKS DOWN A BIT AND BEGINS TO POSITIVELY TILT
INTO THE AREA FOR AN EVEN GREATER WARMUP AND A POTENTIAL ROUND OF
DOWNSLOPE WINDS. BORSUM

&&

.AVIATION...

DEVELOPING LOW PRESSURE MOVING SOUTH FROM CANADA WILL CONTINUE TO
BRING STRONG WINDS TO THE AREA AND INCREASE THE CHANCE FOR SNOW. WINDY
CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA UNTIL EARLY
EVENING AND CONTINUE IN SOUTHEAST MONTANA OVERNIGHT. MOIST
NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING SNOW TO THE MOUNTAINS
AND PRODUCE OBSCURATIONS WITH MVFR CONDITIONS OVER THE ADJACENT
FOOTHILLS. A STRONG COLD FRONT MOVING THROUGH SOUTHEAST MONTANA
WILL INCREASE CLOUD COVER AND SNOW WITH AREAS OF IFR CONDITIONS
OVERNIGHT DUE TO SNOW AND BLOWING SNOW. BORSUM

&&

.PRELIMINARY POINT TEMP/POPS...

    MON     TUE     WED     THU     FRI     SAT     SUN
-----------------------------------------------------------
BIL 030/041 028/047 026/033 016/039 025/051 029/050 030/052
    42/S    21/N    23/S    20/B    00/U    00/U    00/U
LVM 029/043 031/046 028/040 024/049 032/050 030/048 031/050
    32/R    21/N    11/B    10/N    00/N    00/U    00/U
HDN 026/038 023/045 020/032 007/033 016/051 020/050 022/052
    62/S    21/B    23/S    21/B    10/U    00/U    00/U
MLS 019/025 015/040 012/016 903/019 011/046 017/044 021/047
    52/S    32/O    34/S    21/B    11/B    11/U    11/U
4BQ 024/030 017/043 016/026 001/025 015/047 020/045 018/048
    73/S    23/O    24/S    21/B    10/B    01/U    10/U
BHK 011/016 007/034 006/012 906/015 007/039 011/037 017/042
    73/S    43/S    43/S    21/B    11/B    11/U    11/U
SHR 027/034 019/045 021/032 013/039 018/052 020/050 021/052
    63/O    21/B    23/S    32/S    10/U    00/U    00/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST MONDAY FOR ZONES
      32-36-37.
     BLIZZARD WARNING IN EFFECT UNTIL 10 AM MST MONDAY FOR ZONE
      33.
     WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING FOR ZONES
      65-66.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY FOR
      ZONE 98.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 11, 2:46 PM MST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
246 PM MST SUN JAN 11 2009

MTZ028>042-056>058-063>068-WYZ098-099-122200-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
246 PM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

A FAST MOVING CANADIAN WEATHER SYSTEM WILL PUSH ACROSS THE AREA
TONIGHT AND BRING INCLEMENT WEATHER TO EASTERN MONTANA. SEVERAL
INCHES OF SNOW WILL BE POSSIBLE IN THE BAKER AREA AND COMBINED
WITH WINDS OF 30 TO 50 MPH...TRAVEL MAY BECOME HAZARDOUS TONIGHT
WITH BLIZZARD CONDITIONS EXPECTED. STRONG NORTHWEST WINDS OF 30
TO 50 MPH WILL ALSO DEVELOP FROM MILES CITY SOUTH TO BROADUS AND
EAST TO EKALAKA. LITTLE SNOW IS EXPECTED OVER THESE AREAS AND
ONLY ISOLATED AREAS OF BLOW SNOW WILL BE POSSIBLE. STRONG WINDS
WILL CONTINUE OVER LIVINGSTON AND THE NYE AREA THROUGH EARLY THIS
EVENING AND WILL BEGIN TO WEAKEN BY 9 PM. SNOW WILL ALSO DEVELOP
OVER THE NORTHEAST BIG HORN MOUNTAINS TONIGHT WITH UP TO 5 INCHES
OF SNOW EXPECTED BY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD CONDITIONS ARE EXPECTED TO CONTINUE IN THE BAKER AREA
THROUGH MONDAY MORNING AND WILL BEGIN TO TAPER OFF BY NOON.
STRONG WINDS OVER MILES CITY...BROADUS AND EKALAKA WILL ALSO
BEGIN DIMINISHING BY LATE MORNING AS THE CANADIAN STORM SYSTEM
MOVES AWAY FROM THE AREA. DRIER AIR WILL MOVE INTO THE BIG HORN
MOUNTAINS AND SNOW WILL BE ON THE DECREASE BY LATE MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:32 AM MSTWind AdvisoryBYZPark, Stillwater, Sweet Grass16 hr
Jan 11, 3:36 PM MSTBlizzard WarningBYZFallon18 hr
Jan 11, 3:36 PM MSTWinter Weather AdvisoryBYZ18 hr

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.